MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AGENT; DRUG-ELUTING PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION AGENT; DRUG-ELUTING PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY CATHETER
Model Number 1580-04
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device ruptured.The patient presented with in-stent restenosis.A 2.50 x 15 mm agent drug-coated balloon (dcb) was selected for percutaneous coronary intervention.After prepping the vessel, the agent device advanced to the target lesion.The balloon ruptured after 30 secs of inflation.The device was removed, and the procedure was successfully completed with another balloon.There was no patient complication reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the agent device was returned for analysis.Visual, tactile, microscopic analysis and functional testing was performed on the returned device.A visual and tactile inspection of the hypotube shaft, the outer and inner lumen and tactile examination of the entire extrusion found no issues.A detailed microscopic examination of the balloon identified a pinhole leak 3mm distal to the proximal markerband.A microscopic inspection of the outer and inner lumen identified bunching 4.8cm from the distal tip.Bumper tip showed no signs of distal tip damage.The device was attached to an encore inflation unit and the balloon was observed to have a pinhole leak.Analysis of the returned product confirmed that the reported balloon rupture.
 
Event or Problem Description

Brand Name
AGENT
Common Device Name
DRUG-ELUTING PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
HEMOTEQ AG
adenauerstrasse 15
wuerselen 52146
GM   52146
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20360127
Report Number2124215-2024-61692
Device Sequence Number20625729
Product Code OOB
UDI-Device Identifier00191506014735
UDI-Public00191506014735
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2026
Device Model Number1580-04
Device Catalogue Number1580-04
Device Lot Number01095H24
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2024
Supplement Date Received by Manufacturer10/25/2024
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexMale